MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-72-09
Medical Device Problem Codes Peeled/Delaminated (1454); Naturally Worn (2988)
Health Effect - Clinical Codes Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient, initial left knee implanted in (b)(6) 2016, underwent a revision procedure in (b)(6) 2024, approximately 8 years 5 months post the initial procedure.The patient who had a total knee arthroplasty using cr slope ++ tibial insert complained of knee swelling and pain.The surgeon diagnosed the wear and damage of the tibial insert, then revision surgery for the replacement of the tibial insert was performed.Breakage and wear were observed in the retrieved tibial insert.No parts or pieces of the tibial tray fell into the wound site.The surgeon decided that no problem of locking mechanism of the tibial tray was found, and the insert only was replaced to a new truliant cr insert neutral size 2 12mm.There were no surgical delays during the procedure.The patient was last known to be in stable condition following the event.An x-ray was provided.The explanted device is not returning: a retrieved insert would be used for clarification to a patient.Device images of the explanted device was provided.No further information.
 
Additional Manufacturer Narrative
D10: 4243085 200-02-32 - 3 / 32mm, 2501824 200-04-23 - 2f/3t, 4080006 230-02-02 - cr ak l-2, 1402003 hcr-705b - 19.8mm x 91mm x 1.20mm, unassigned z99005 - tka, unassigned zoscl-01 , unassigned zream-01.
 
Additional Manufacturer Narrative
According to the information provided, a female patient had their left knee replaced.More than 8 years later, the patient was revised due to pain and wear of the tibial insert.The tibial insert was changed from a 9mm slope ++ to a 12mm neutral insert.The patient was last known to be in stable condition following the event.The revised component was not returned to exactech for evaluation.Images and radiographs were provided.No device was returned for evaluation; the reported event was confirmed by review of photographs of the device.The review identified that the revised tibial insert shows minimal signs of wear, with yellow discoloration related to possible subsurface damage on the articular surfaces.The presence of third body wear, delamination, or oxidative wear cannot be determined from the images provided.¿breakage and wear¿ were mentioned in the experience report.However, no breakage is observed in the provided images.Views of the backside of the insert were not provided.There appears to be small fragments of polyethylene found in the joint space.It is unclear where these fragments came from.The images of the tibial insert do not show obvious signs of material loss consistent with the size of the fragments.Prior to the revision, the patient¿s femoral component appears to have been articulating posteriorly relative to the tibial components.This appears to have been resolved during the revision surgery with the use of a thicker, neutral insert.Operative notes and/or medical records were not provided for review of usage/ technique.There were no user-related issues reported that would contribute to the reported issue.There were no patient conditions reported that would contribute to the reported issue.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6 problem code.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-0019-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The following sections were updated: h3: device not returned.The revision reported was likely the result of prosthesis wear of the tibial insert, which may have contributed to the reported pain and swelling.However, this cannot be confirmed because the revised insert was not provided to exactech for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ 2, 9MM, SLOPE ++
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key20131558
Report Number1038671-2024-03249
Device Sequence Number12624290
Product Code JWH
UDI-Device Identifier10885862041210
UDI-Public10885862041210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2022
Device Catalogue Number200-72-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer11/21/2024
11/21/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date12/11/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale